If you need an accessible version of this item please contact JSTOR User Support

The Maximum Entropy Method for Lifetime Distributions

Nader Ebrahimi
Sankhyā: The Indian Journal of Statistics, Series A (1961-2002)
Vol. 62, No. 2 (Jun., 2000), pp. 236-243
Published by: Springer on behalf of the Indian Statistical Institute
Stable URL: http://www.jstor.org/stable/25051309
Page Count: 8
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
The Maximum Entropy Method for Lifetime Distributions
Preview not available

Abstract

An approach to produce a model for the data generating distribution is the well-known maximum entropy method. In this approach, the partial knowledge about the data generating distribution is formulated in terms of a set of information constraints, usually moment constraints, and the inference is based on the model that maximizes Shannon's entropy under these constraints. In this paper we investigate several problems of hazard rate function estimation based on the maximum entropy principle. The potential applications include developing several classes of the maximum entropy distributions which can be used to model different data-generating distributions that satisfy certain information constraints on the hazard rate function.

Page Thumbnails

  • Thumbnail: Page 
[236]
    [236]
  • Thumbnail: Page 
237
    237
  • Thumbnail: Page 
238
    238
  • Thumbnail: Page 
239
    239
  • Thumbnail: Page 
240
    240
  • Thumbnail: Page 
241
    241
  • Thumbnail: Page 
242
    242
  • Thumbnail: Page 
243
    243